MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3503500 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
07/02/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 500cc mentor smooth round high profile saline implant prosthesis.Post-operatively, the patient was diagnosed with a deflated right breast implant during an in-office visit.As a result, the patient underwent right-sided exchange with a mentor saline implant on (b)(6) 2025.
Additional Manufacturer Narrative
On august 11, 2025, the mentor analysis lab received the suspect medical device for evaluation.On august 17, 2025, mentor completed an evaluation on the returned device.Device evaluation: mentor then conducted a visual inspection, leak testing, and microscopic examination of the device.Visual analysis of the returned device determined that no damage or anomalies were observed on the breast implant.Leak testing was performed in accordance with mentor procedures and a puncture was found on the anterior view, measuring approximately 0.1 cm.A microscopic examination was performed on the edges of the puncture, and parallel striations were found in the whole area of the puncture.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, a microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.Manufacturer¿s reference number: (b)(4).